Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Inclusion Body myositis & Pravistatin Use
Feb 19, 2012

I was HIV+ in 1984, started on azt and all the rest of drugs. In 1988 my muscle becam aliitle weak in my legs, muscle's were twitching. 1990-2000 legs were very weak. Then in 2005 my doctor did a biopsy of my muscle, and said I have inclusion body myositis. Now I've been taking Pravistatin since 2006, My phamacist says it can cause myositis, to says it very rear. My muscles hurt me in 1989. I currented take 10 gluthamine, 5 grams d-Ribose, 3 grams L-Carnitine, Q-10 300mg, 3 grams of HMB, and Garlic 3x a day to bring down my muscle enzymes, my CK is at 2,200. I also take a drug called Valprioc Acid 250mg to help with my muscles, I go the the gym 5 days a week. Right now I am very weak in my thighs. My muscle doctors says is nothing out there to help. Do you have any suggetions, or supplement to help out.

Response from Dr. Henry

Pravastatin, like al statins, can cause muscle aching that you may be predisposed to from prior use of AZT and other drugs that might have caused some mitochondrial toxicity. The alternative meds you are taking have anecdotally helped some patients with mitochondrial muscle disease. I would generally try to avoid statins other drugs that can cause muscle aching/problems. If any reader has a suggestion or personal experience please post.KH



Previous
DHEA and allergies
Next
You seem less optimistic about the time needed for a cure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement